The Naked Scientists

The Naked Scientists Forum

Author Topic: Can some cardiac medications alter mood?  (Read 3343 times)

Offline Ray hinton

  • Sr. Member
  • ****
  • Posts: 476
    • View Profile
    • http://uk.geocities.com/rayhinton56@btinternet.com/photopagetan.html
Can some cardiac medications alter mood?
« on: 10/10/2008 23:56:18 »
Why does my medication turn me into a grumpy ****, i had a right go at my little girl tonite, i am on a coctail of drugs for a heart condition, now she hate the grumpy old fart called dad !
My drugs are, Aspirin, Trandolopril, Metoprolol Tartrate. Isosorbide Mononitrate and Atorvastatin.i did have several others for a couple of months but all has stabilised so im off them !
« Last Edit: 13/10/2008 08:37:52 by chris »


 

Offline neilep

  • Withdrawnmist
  • Naked Science Forum GOD!
  • *******
  • Posts: 20602
  • Thanked: 8 times
    • View Profile
Re: Can some cardiac medications alter mood?
« Reply #1 on: 11/10/2008 11:53:16 »
Wish I could help chum.

I just want to wish you better !



 

Offline RD

  • Neilep Level Member
  • ******
  • Posts: 8124
  • Thanked: 53 times
    • View Profile
Re: Can some cardiac medications alter mood?
« Reply #2 on: 11/10/2008 12:45:43 »
Beta Blockers like Metoprolol (Lopressor) are used to reduce agression.

Your short temper may be caused by the psychological stress of dealing with the consequences of your heart condition,
rather than drug induced.
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
Re: Can some cardiac medications alter mood?
« Reply #3 on: 11/10/2008 19:52:16 »
Why does my medication turn me into a grumpy ****, i had a right go at my little girl tonite, i am on a coctail of drugs for a heart condition, now she hate the grumpy old fart called dad !
My drugs are, Aspirin, Trandolopril, Metoprolol Tartrate. Isosorbide Mononitrate and Atorvastatin.i did have several others for a couple of months but all has stabilised so im off them !

Hi Ray.. I am  taking15 different medications right now for Heart, and miscelaneous conditions of that problem and others..  I have had the saame problem but most accurred only after adding a new medication a few days in.. and when I have absent mindedly forgotten to take my meds.. I really feel poorly and snap then .. causing me to realize I have missed a dose or two.. Not good... But as Rd stated I do also agree that it probably has a lot to do with  just dealing with all the medical problems.. they are overwhelming most of the time and I think we just snap when the tension is too much... and it does get that way often..

I hope you feel better and that maybe a good talk with your little one will help her understand that Daddy was not feeling so terrific and that should help.. kids understand if you are honest with them .. you would be surprised how much they do understand...
 

Offline time-cop

  • Sr. Member
  • ****
  • Posts: 174
  • Making tomorrow safe today .
    • View Profile
    • malta-site.com
Can some cardiac medications alter mood?
« Reply #4 on: 16/10/2008 11:25:52 »
Beta Blockers like Metoprolol (Lopressor) are used to reduce agression.

Your short temper may be caused by the psychological stress of dealing with the consequences of your heart condition,
rather than drug induced.
Ive always been an active person, military, martial arts, and physically demanding work, suddenly all this has had to stop, ive never looked at the psycological side as a cause for being grumpy, maybe i should seek a little help with that side of things, thanks RD that has opened a whole new can of worms, i will keep you informed ! Ray.
Quote
I just want to wish you better
Neil, you are far too nice ( psstt here`s your tenner !) 

« Last Edit: 16/10/2008 11:29:05 by time-cop »
 

The Naked Scientists Forum

Can some cardiac medications alter mood?
« Reply #4 on: 16/10/2008 11:25:52 »

 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums